Medical questions & health advice by board certified doctors
"What is this burning sensation or pain in my upper left abdomen?"
I have some gas, acid buildup, and bloatiness too.
This pain could be due to a few different possible causes, so it is important to speak with your primary care physician. First, a burning pain in the upper abdomen is often caused by gastritis. Gastritis is an irritation or an inflammation of the stomach that can be exacerbated or caused by excess stomach acid. This can also cause a sensation of being bloated. Pain from gastritis is often relieved, at least temporarily, with the use of an anti-acid medication. For example, some physicians would recommend that you first try and over-the-counter antacid such as Maalox or Tums to see if you get any relief. If you do, then perhaps a medication such as omeprazole which reduces the amount of acid secreted by the stomach could be tried. If the sensation continued despite this then referral to a gastroenterologist for potential endoscopy to look at the stomach would be needed. I suggest that you start off by scheduling an appointment with your primary care physician. He or she will listen to your symptoms and perform a detailed physical exam to make sure that nothing else is going on. If your doctor suspects that this sensation is coming from the stomach itself, then he or she might recommend one of those medications for acid to see if you get any relief.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.